Alert archive / West Virginia / Tornado Warnings in 2010
Tornado Warning 12, NWS Charleston, WV
NWS Charleston, WV issued this tornado warning at Sep 16, 2010, 8:23 PM EDT for 4 counties in West Virginia. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2010, 8:23 PM EDT (00:23 UTC)
- Expired
- Sep 16, 2010, 9:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Calhoun County, WV, Gilmer County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 86 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 8:25 PM EDT | TSTM WND DMG | Elizabeth, WV | LARGE BRANCHES BROKEN. |
| Sep 16, 8:27 PM EDT | TORNADO | Rockport, WV | TORNADO TOUCHDOWN REPORTED BY WOOD COUNTY 911. MOBILE HOME DESTROYED WITH MULTIPLE POWER LINES DOWN. |
| Sep 16, 8:30 PM EDT | TORNADO | 3 E Elizabeth, WV | TREES DOWN ON RTS 5 AND 14 BLOCKING ROADS. PALESTINE AFFECTED AS WELL AS ELIZABETH. ELECTRIC LINES DOWN. HEAVY RAIN. |
| Sep 16, 8:30 PM EDT | TORNADO | Palestine, WV | CONFIRMED TORNADO BY NWS STORM SURVEY NEAR PALESTINE IN WIRT COUNTY WV...BETWEEN 825PM AND 840PM EDT. |
| Sep 16, 8:40 PM EDT | TSTM WND DMG | Annamoriah, WV | TREES REPORTED DOWN ON WV 5 NEAR ANNAMORIAH. ROCKSLIDE ALSO REPORTED ON COUNTY RTE 1. |
| Sep 16, 9:20 PM EDT | TSTM WND DMG | 3 W Mount Zion, WV | MULTIPLE TREES DOWN ON KIRBY RIDGE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 8:14 PM EDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
737
WFUS51 KRLX 170023
TORRLX
WVC013-021-105-107-170115-
/O.NEW.KRLX.TO.W.0012.100917T0023Z-100917T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
823 PM EDT THU SEP 16 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN CALHOUN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRANTSVILLE...
SOUTHWESTERN GILMER COUNTY IN WEST VIRGINIA...
WIRT COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ELIZABETH...
SOUTH CENTRAL WOOD COUNTY IN WEST VIRGINIA...
* UNTIL 915 PM EDT
* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
ELIZABETH...MOVING EAST SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PALESTINE...LUCILLE...CHERRY...CRESTON...MUNDAY...BROHARD...
ANNAMORIAH...BIG SPRINGS...MOUNT ZION...TANNER AND STUMPTOWN..
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
158 AND 165 IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT TORNADOES...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO
SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING
FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3907 8127 3903 8124 3905 8122 3905 8118
3901 8107 3901 8102 3898 8087 3877 8101
3887 8125 3892 8127 3891 8133 3899 8153
3901 8154 3906 8164 3913 8158
TIME...MOT...LOC 0023Z 291DEG 33KT 3904 8144
$$
302 follow-up statements
586
WWUS51 KRLX 170052
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
852 PM EDT THU SEP 16 2010
WVC107-170101-
/O.CAN.KRLX.TO.W.0012.000000T0000Z-100917T0115Z/
WOOD WV-
852 PM EDT THU SEP 16 2010
...THE TORNADO WARNING FOR SOUTH CENTRAL WOOD COUNTY IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
158 AND 165 IN WEST VIRGINIA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING
FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3903 8124 3905 8122 3905 8118 3901 8107
3901 8102 3898 8087 3877 8101 3887 8125
3892 8127 3891 8133 3894 8141 3907 8128
TIME...MOT...LOC 0051Z 291DEG 33KT 3895 8113
$$
WVC013-021-105-170115-
/O.CON.KRLX.TO.W.0012.000000T0000Z-100917T0115Z/
CALHOUN WV-GILMER WV-WIRT WV-
852 PM EDT THU SEP 16 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
SOUTHEASTERN WIRT...SOUTHWESTERN GILMER AND NORTHERN CALHOUN
COUNTIES...
AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.
THIS STORM WAS LOCATED NEAR ANNAMORIAH...OR NEAR
GRANTSVILLE...MOVING EAST AT 40 MPH. THIS STORM HAS A HISTORY OF
PRODUCING A TORNADO. SEEK SHELTER NOW!
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
SPRINGS...MOUNT ZION...TANNER AND STUMPTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING
FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3903 8124 3905 8122 3905 8118 3901 8107
3901 8102 3898 8087 3877 8101 3887 8125
3892 8127 3891 8133 3894 8141 3907 8128
TIME...MOT...LOC 0051Z 291DEG 33KT 3895 8113
$$
30721
WWUS51 KRLX 170114
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
914 PM EDT THU SEP 16 2010
WVC013-021-105-170123-
/O.EXP.KRLX.TO.W.0012.000000T0000Z-100917T0115Z/
CALHOUN WV-GILMER WV-WIRT WV-
914 PM EDT THU SEP 16 2010
...THE TORNADO WARNING FOR SOUTHEASTERN WIRT...SOUTHWESTERN GILMER
AND NORTHERN CALHOUN COUNTIES WILL EXPIRE AT 915 PM EDT...
THE STORM THAT PROMPTED THE TORNADO WARNING NO LONGER POSES A
TORNADIC THREAT...THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR
EASTERN CALHOUN AND SOUTHWESTERN GILMER COUNTIES UNTIL 1015 PM.
DAMAGING WINDS IN EXCESS OF 80 MPH AND QUARTER SIZE HAIL CAN BE
EXPECTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING
FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3903 8124 3905 8122 3905 8118 3901 8107
3901 8102 3898 8087 3877 8101 3887 8125
3892 8127 3891 8133 3894 8141 3907 8128
TIME...MOT...LOC 0113Z 291DEG 33KT 3888 8089
$$
30What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Sep 16, 5:33 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 16, 5:33 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 533 PM EDT THU SEP 16 2010 .SYNOPSIS... A STRONG COLD FRONT PUSHES EAST OF THE AREA TONIGHT. HIGH PRESSURE RETURNS FRIDAY AND LASTS INTO THE WEEKEND. ANOTHER COLD FRONT PUSHES SOUTHEAST SUNDAY. HIGH PRESSURE RETURNS NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 669 FOR PARTS OF EXTREME SOUTHEAST OHIO AND EXTREME NORTHWEST WEST VIRGINIA UNTIL 9 PM THIS EVENING. ALSO UPDATED POPS TO FOLLOW LINE OF STORMS WITH FRONT ACROSS MAINLY THE NORTHERN AREAS EARLY TONIGHT...OTHERWISE LITTLE CONVECTION AS THE SHORT WAVE RESPONSIBLE FOR THE DAYTIME RAINS HAS JUST ABOUT EXITED THE MOUNTAINS. PREVIOUS DISCUSSION... BASED ON LATEST RADAR MOSAIC...LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUES TO PUSH EAST ACROSS AREA. THIS AREA SHOULD CONTINUE TO PUSH EAST...WITH PRECIP CHANCES DECREASING BEHIND THIS AREA. HOWEVER...LATEST RUC...AS WELL AS RADAR...INDICATES ANOTHER LINE OF SHOWERS/STORMS CURRENTLY DEVELOPING TO OUR NORTHWEST...WILL MOVE EAST THRU EARLY TONIGHT. APPEARS BEST COVERAGE WILL BE ACROSS OUR NORTHERN COUNTIES...SOUTHEAST OHIO/NORTHERN WEST VIRGINIA. SPC HAS THE NORTHWEST HALF OF OUR FORECAST AREA IN SLIGHT RISK AREA...WITH DAMAGING WINDS BEING THE MAIN THREAT. FEEL ANY SEVERE THREAT WILL BE LIMITED TO FAR NORTHWEST/NORTH-CENTRAL COUNTIES... BUT WILL NOT INCLUDE SEVERE WORDING AT THIS TIME. BUT WILL INCLUDE GUSTY WINDS IN THE GRIDS THROUGH 02Z. MODELS SUGGEST PRECIP CHANCES SHOULD THEN END EARLY FRIDAY...WITH DRY WEATHER ANTICIPATED THROUGH THE REMAINDER OF THE DAY. BASED ON CURRENT TEMPS BEHIND FRONT...HAVE TWEAKED LOW TEMPS FOR TONIGHT DOWN A DEGREE OR TWO. OTHERWISE...GUIDANCE FOR FRIDAY IS CLOSE TO PAST NUMBERS AND WAS GENERALLY USED. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... WITH A COLD FRONT EAST OF THE MOUNTAINS...A HIGH PRESSURE SLIDES FROM THE NORTHWEST BRINGING DRY AND COOLER AIRMASS INTO OUR REGION FRIDAY NIGHT AND SATURDAY. A BROAD AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST FAR NORTH...ALONG THE US AND CANADA BORDER ON SUNDAY. THE GFS SHOWS AN ELONGATED VORT MAX AROUND THE SOUTHERN PERIPHERY OF THIS LOW...ACROSS PA...AND NORTHERN OH. THE ECMWF AND GEM SHOW THIS FEATURE WAY FURTHER NORTH...BUT SHOW WEAK SHORT WAVES MOVING ACROSS OH AND WV FOR THE SAME TIME PERIOD. THE SREF SUGGEST AN APPROACHING COLD FRONT BRINGING QPF ACROSS THE AREA...WHILE THE GFS AND ECMWF KEEP PCPN NORTH OF THE AREA SUN NIGHT INTO MONDAY. DECIDED TO CARRY SLIGHT CHANCE WITH THIS FEATURE MAINLY ACROSS THE NORTHERN THIRD OF THE AREA...AND TO KEEP THE SOUTHERN TWO THIRDS DRY. FOR TEMPERATURES....WENT WITH BIAS CORRECTED CONSENSUS MOS KEEPING HIGHS IN THE LOWER 80S SATURDAY...INCREASING A DEGREE OR TWO ON SUNDAY. CLEAR SKIES WILL PROVIDE LOWS IN THE LOWER 50S...INCREASING A DEGREE OR TWO BY SUN NIGHT DUE TO CLOUD COVER. && .LONG TERM /MONDAY THROUGH THURSDAY/... BY MONDAY...THE AFOREMENTIONED COLD FRONT COULD PUSH SOUTH AS A DRY FRONT LINING UP ALONG SOUTHERN VA AND KY BETWEEN HIGH PRESSURES TO THE NORTH AND SOUTH. THIS SCENARIO SHOULD KEEP THIS FRONTAL BOUNDARY RATHER WEAK WITH JUST ONLY CLOUDS. ON TUESDAY...THE FRONTAL REMNANTS LIFT NORTHEAST AS A WARM FRONT KEEPING SOME CLOUD COVER ACROSS THE AREA. HIGH PRESSURE TAKES CONTROL OF WEATHER CONDITIONS WED AND EARLY THU...BRINGING WARMER TEMPERATURES AND RELATIVELY DRY WEATHER. ANOTHER COLD FRONT APPROACHES FROM THE NORTH ON THURSDAY...PERHAPS STALLING ACROSS OUR NORTHERN BORDER THRU THE WEEKEND. THE LOCATION AND MOVEMENT OF THIS LATER FRONT IS UNCERTAIN ATTM. ADJUSTED POPS ACCORDINGLY. USED A BLEND OF BIAS CORRECTED MOS GUIDANCE AND HPC TEMPERATURES FOR HIGHS AND LOWS THROUGH THE PERIOD. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... LATEST RADAR MOSAIC INDICATES LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUES TO PUSH EAST ACROSS THE AREA. CONDITIONS UNDER THIS AREA OF PRECIPITATION IS GENERALLY MVFR...WITH IFR CONDITIONS NEAR THE HEAVIER RAIN. THIS PRECIPITATION WILL CONTINUE TO PUSH EAST WITH CONDITIONS ACROSS MANY LOCATIONS BECOMING VFR/MVFR. HOWEVER...EXPECT SOME SHOWERS/STORMS WILL REDEVELOP ACROSS SOUTHEAST OHIO BY 00Z...AND THEN PUSH EAST AHEAD OF A COLD FRONT. AFTER MAIN PRECIPITATION PUSHES AROUND 06Z...MVFR CLOUDS IN THE WRAP AROUND MOISTURE BEHIND THE COLD FRONT WILL...ALONG WITH POST RAIN NOCTURNAL MIST...BRING MVFR CONDITIONS OVERNIGHT TONIGHT...EVEN IFR BY DAWN FRI. CONDITIONS WILL GRADUALLY IMPROVE AFT 12Z. EXPECT GUSTY SW WINDS THIS AFTERNOON WILL BECOME MODERATE W TONIGHT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY... FORECAST CONFIDENCE: MODERATE ALTERNATE SCENARIOS: ISOLATED MVFR FOG COULD DEVELOP ALONG RIVERS AND OTHER FAVORED VALLEY LOCATIONS BESIDES THE TYGART...AND BRIEF IFR MIST/FOG ALONG THE TYGART. TIMING AND INTENSITY OF PRECIPITATION INCLUDING POSSIBLE IFR IN HEAVIER RAINFALL EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H M H H H H M M M H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H M M M M M M PKB CONSISTENCY H H M L L M L M M H H H CKB CONSISTENCY H H H M M L M L L M H H AFTER 00Z SATURDAY... NO ORGANIZED AREAS OF IFR EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/ARJ NEAR TERM...JMV SHORT TERM...ARJ LONG TERM...ARJ AVIATION...JSH
Hazardous weather outlook, Sep 16, 5:28 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 528 PM EDT THU SEP 16 2010 KYZ101>103-105-OHZ083-086-087-WVZ005>008-013>020-172130- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE- CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE- 528 PM EDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER SOUTHEAST OHIO...EASTERN KENTUCKY...AND WESTERN WEST VIRGINIA...WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-084-085-WVZ009>011-172130- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER- 528 PM EDT THU SEP 16 2010 ...SEVERE THUNDERSTORM WATCH 669 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ024>040-046-047-172130- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 528 PM EDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 16, 6:58 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
658 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TORNADO 5 S NELSONVILLE 39.39N 82.23W
09/16/2010 ATHENS OH FIRE DEPT/RESCUE
ON PERRY RIDGE ROAD.
&&
JDENTLocal storm report, Sep 16, 7:32 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
732 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO THE PLAINS 39.37N 82.13W
09/16/2010 ATHENS OH NWS EMPLOYEE
HIT TRAILER PARK AND OVERTURNED SEVERAL TRAILERS ON US 33
&&
JDENTLocal storm report, Sep 16, 7:40 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TORNADO 4 ENE ATHENS 39.35N 82.03W
09/16/2010 ATHENS OH PUBLIC
AUTO TECH BUILDING IS GONE. DEBRIS EVERYWHERE.
&&
JDENTLocal storm report, Sep 16, 7:53 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
753 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO THE PLAINS 39.37N 82.13W
09/16/2010 ATHENS OH NWS EMPLOYEE
HIT TRAILER PARK AND OVERTURNED SEVERAL TRAILERS ON US 33
&&
JDENTLocal storm report, Sep 16, 8:00 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
800 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM FUNNEL CLOUD ATHENS 39.31N 82.08W
09/16/2010 ATHENS OH PUBLIC
&&
NNNNLocal storm report, Sep 16, 8:11 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
811 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL COOLVILLE 39.21N 81.87W
09/16/2010 U1.25 INCH ATHENS OH PUBLIC
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 8:24 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Harrison, Pleasants, Ritchie, Taylor and 1 more | 66 min |
| Sep 16, 9:12 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Nicholas, Roane and 1 more | 63 min |
| Sep 16, 9:26 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Randolph, Taylor, Upshur | 64 min |
| Sep 16, 10:10 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Webster | 65 min |
| Sep 16, 10:51 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 39 min |
| Sep 16, 11:11 PM EDT | Special Weather Statement | RLX | Pocahontas | 34 min |
Nearby
Tornado Warnings in West Virginia, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.